# SDR 97ZZZX3382

- Difficulty date: July 7, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N27BF
- Make and model: Piper PA-31T1
- Aircraft serial: 31T8104038
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 40040007
- Condition: Rusted
- Location: Rudder
- Part time: 6,432 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100-HOUR INSPECTION, A RIVET WAS FOUND MISSING ON THE BOTTOM OF THE RUDDER WHERE THE TORQUE TUBE IS RIVETED TO THE BOTTOM RIB. CLOSER INSPECTION REVEALED HOLE WAS CORRODED.  DRILLED AND PEELED BACK SKIN.  FOUND STEEL TORQUE TUBE RUSTED AND BOTTOM RIB HEAVILY CORRODED.  REMOVED AND REPLACED AFFECTED PARTS WITH NEW.  SUBMITTER STATED PROBLEM COULD BE CAUSED BY PLUGGED DRAIN HOLES OR DISSIMILAR METALS.  RECOMMEND CLOSE INSPECTION OF THIS AREA AND TO ENSURE DRAIN HOLES ARE CLEAR.
